Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 4, NWS Houston/Galveston, TX

January 14, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Jan 14, 2021, 2:46 PM CST. It took effect at Jan 14, 2021, 3:00 PM CST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2021, 2:46 PM CST (20:46 UTC)
In effect from
Jan 14, 2021, 3:00 PM CST
Expired
Jan 16, 2021, 9:00 AM CST
In force
42 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

039 
WHUS74 KHGX 142046
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
246 PM CST Thu Jan 14 2021

GMZ350-355-370-375-150500-
/O.NEW.KHGX.SC.Y.0004.210114T2100Z-210115T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
246 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt 
  expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
079 
WHUS74 KHGX 150316
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
916 PM CST Thu Jan 14 2021

GMZ350-355-370-375-151130-
/O.EXT.KHGX.SC.Y.0004.000000T0000Z-210116T0000Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
916 PM CST Thu Jan 14 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt 
  expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
376 
WHUS74 KHGX 150949
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
349 AM CST Fri Jan 15 2021

GMZ330-335-151800-
/O.EXB.KHGX.SC.Y.0004.210115T1300Z-210116T0300Z/
/O.NEW.KHGX.LO.Y.0004.210115T1500Z-210117T0000Z/
Matagorda Bay-Galveston Bay-
349 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM
CST THIS EVENING...
...LOW WATER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST SATURDAY...

* WHAT...For the Low Water Advisory, abnormally low water levels
  expected. For the Small Craft Advisory, northwest winds 10 to 15
  knots early this morning increasing to around 20 kt with gusts
  of 25 to 30 kt and rough waters expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...For the Low Water Advisory, from 9 AM this morning to 6 
  PM CST Saturday. For the Small Craft Advisory, from 7 AM this 
  morning to 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft. Below
  normal water levels will result in hazardous navigating
  conditions as low tide approaches and continue through the low
  tide cycle on Saturday.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ350-355-370-375-151800-
/O.EXT.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
349 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Northwest winds 15 to 20 knots this morning increasing to
  20 to 25 kt with gusts up to 35 kt expected by around noon.
  Winds and wind gusts should gradually lower to 15 to 20 knots
  with gusts around 25 knots late this evening. Seas of 3 to 6
  feet nearshore and 4 to 8 feet offshore. 

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
804 
WHUS74 KHGX 151536
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
936 AM CST Fri Jan 15 2021

GMZ330-335-152345-
/O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0000Z/
/O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T0300Z/
Matagorda Bay-Galveston Bay-
936 AM CST Fri Jan 15 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

* WHAT...For the Low Water Advisory, abnormally low water levels 
  expected. For the Small Craft Advisory, northwest winds 10 to 
  15 knots early this morning increasing to around 20 kt with 
  gusts of 25 to 30 kt and rough waters expected.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...For the Low Water Advisory, from 9 AM this morning to 6 
  PM CST Saturday. For the Small Craft Advisory, from 7 AM this 
  morning to 9 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions as low tide approaches and continue through the low 
  tide cycle on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ350-355-370-375-152345-
/O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
936 AM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...Northwest winds 15 to 20 knots this morning increasing to
  20 to 25 knots with gusts up to 35 kt in the afternoon. Winds 
  and wind gusts should gradually lower to 15 to 20 knots with 
  gusts around 25 knots late this evening. Seas of 3 to 6 feet 
  nearshore and 4 to 8 feet offshore.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
241 
WHUS74 KHGX 152110
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
310 PM CST Fri Jan 15 2021

GMZ330-335-160515-
/O.CAN.KHGX.SC.Y.0004.000000T0000Z-210116T0300Z/
/O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0000Z/
Matagorda Bay-Galveston Bay-
310 PM CST Fri Jan 15 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...For the Low Water Advisory, abnormally low water levels
  expected. Water levels are expected to fall to between 1 and 2
  feet below normal. Sustained winds will be between 15 and 20 
  knots this evening with wind speeds diminishing after midnight. 
  Mariners in small craft are urged to use caution. 

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions as low tide approaches and continue through the low 
  tide cycle on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ350-355-370-375-160515-
/O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
310 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...Northwest winds 15 to 25 knots with higher gusts. Seas 
  of 3 to 6 feet nearshore and 4 to 8 feet offshore.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
803 
WHUS74 KHGX 160330
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
930 PM CST Fri Jan 15 2021

GMZ350-355-160430-
/O.CAN.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
930 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have decreased to below Advisory levels.

$$

GMZ330-335-161130-
/O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0000Z/
Matagorda Bay-Galveston Bay-
930 PM CST Fri Jan 15 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

* WHAT...For the Low Water Advisory, abnormally low water levels
  expected. Water levels are expected to fall to between 1 and 2
  feet below normal. Mariners in small craft are urged to use 
  caution.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions as low tide approaches and continue through the low 
  tide cycle on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ370-375-161130-
/O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
930 PM CST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY...

* WHAT...Northwest winds 15 to 25 knots with higher gusts. Seas 5
  to 7 feet with occasional seas up to 8 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
221 
WHUS74 KHGX 160956
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
356 AM CST Sat Jan 16 2021

GMZ330-335-161800-
/O.EXT.KHGX.LO.Y.0004.000000T0000Z-210117T0200Z/
Matagorda Bay-Galveston Bay-
356 AM CST Sat Jan 16 2021

...LOW WATER ADVISORY NOW IN EFFECT UNTIL 8 PM CST THIS EVENING...

* WHAT...For the Low Water Advisory, abnormally low water levels 
  expected. Water levels are expected to fall to between 1 and 2 
  feet below normal. Mariners in small craft are urged to use 
  caution.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions as low tide approaches and continue through the low 
  tide cycle on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

GMZ370-375-161500-
/O.CON.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
356 AM CST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots with higher gusts. Seas 
  5 to 7 feet with occasional seas up to 8 feet.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
860 
WHUS74 KHGX 161524
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
924 AM CST Sat Jan 16 2021

GMZ370-375-161630-
/O.EXP.KHGX.SC.Y.0004.000000T0000Z-210116T1500Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
924 AM CST Sat Jan 16 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Northwesterly winds have fallen below the Small Craft Advisory
criteria. Wind speeds near 15 knots with gusts up to 20 knots
still occuring in the Gulf Waters. Small Craft Should Exercise
Caution through the early afternoon hours.

$$

GMZ330-335-170100-
/O.CON.KHGX.LO.Y.0004.000000T0000Z-210117T0200Z/
Matagorda Bay-Galveston Bay-
924 AM CST Sat Jan 16 2021

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

* WHAT...For the Low Water Advisory, abnormally low water levels 
  expected. Water levels are expected to fall to between 1 and 2 
  feet below normal. Mariners in small craft are urged to use 
  caution.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 8 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft. Below 
  normal water levels will result in hazardous navigating 
  conditions as low tide approaches and continue through the low 
  tide cycle on Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should navigate shallow waters with extreme caution due
to below normal water levels.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 11:35 AM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jan 14, 11:35 AM CST, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1135 AM CST Thu Jan 14 2021

.AVIATION...
VFR conds expected to continue through the TAF period. A weak cold
front will cross the area between 19-23z with winds shifting to
the NW and becoming briefly gusty. Winds will decouple after 03z
except at coastal TAF sites. High pressure over West Texas will
will bring a N-NW flow to area TAF sites and clear skies. There
should be strong mixing so wind gusts look likely after 15z. 43

&&

.PREV DISCUSSION... /ISSUED 459 AM CST Thu Jan 14 2021/

SHORT TERM [Through Saturday Morning]...

Some areas of patchy fog over night developed in the northern
counties and some in the western counties as well. Most has been
shallow not wide spread and is expected to burn off early  Quiet
conditions through the end of the week. High pressure in the
northern Gulf of Mexico will move eastward as a weak upper level
cool front moves through the area tonight. At this time, no active
weather is associated with the system, outside of a wind shift from
southwesterly to northwesterly. The northerly wind flow will bring
drier and cooler air. Tomorrow, highs will be in the mid to upper
60s and Friday will be in the mid to upper 50s. Lows this morning
are in the upper 30s with around 40 along the coastal counties and
around 50 at the extreme coastal cities. Friday night will be colder
with lows reaching freezing for most areas or just below. Extreme
coastal cities will reach around 40. 35

LONG TERM [Saturday through Thursday]...

Dry/quiet weather expected for the weekend as surface high pressure
lingers over the area. Highs will range from the upper 50s into the
lower 60s with lows in the mid to upper 30s inland and the lower to
mid 40s at the coast. Skies will be mostly clear with winds light.

We'll start to see some changes by Mon...with a lot of indications
that the rest of the week will be a very wet/active one. The east-
ward track of the surface high will allow for the return of a SE/S
flow Mon as daytime temperatures warm into the mid and upper 60s.
Via the strengthening onshore winds, increasing low-level moisture
(PWs rising to AOA 1") could account for some isolated WAA showers
Mon night/early Tues morning. However, POPs across SE TX should be
increasing significantly starting Tues afternoon with the develop-
ment of a coastal low as a series of embedded short-waves (via the
increasingly active southern stream jet) approach from the W/SW. A
weak/stalled frontal boundary just to our north could add a little
more color to this pallet...but one of the main points of interest
with most of these 00Z global runs have been PWAT progs of near 2"
Weds/Thurs as most of the other features remain in place. So while
we are still a ways away (Days 5-7), trends are pointing to a very
wet period next week. A Bear Watch may be needed. 41

MARINE...

Warm southwesterly flow today will be increasing and have hoisted a
SCEC - though by mid afternoon it gets borderline and may warrant an
SCA. The cold front should push off the coast tonight with a well
stacked northwest flow aloft early Friday morning. SCA conditions
look fairly likely tonight and the mid-morning update will likely
include the SCA for tonight. Winds remain stout through Friday as
the 850 front sweeps through. Winds relax on Saturday with high
pressure over the region then on Sunday the transition takes place
with warm and increasingly moist south and southeasterly flow late
Monday through Tuesday feeding into the next system. A long period
of moderate to strong onshore flow early to mid week is going to
bring more SCA conditions and possibly sea fog.

Tide levels near normal this morning should fall below normal
tonight and with the low tide cycle Friday afternoon expect low
water conditions that should continue through the Saturday afternoon
low tide cycle.

45

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      65  34  55  31  57 /   0   0   0   0   0
Houston (IAH)              70  41  58  34  58 /   0   0   0   0   0
Galveston (GLS)            68  46  58  42  58 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

Discussion...99
Aviation/Marine...99

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.